Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
125 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes persistent GI problems, fever and severe fatigue?

Answered by
Dr.
Dr. Saddiq Ulabidin

General & Family Physician

Practicing since :2011

Answered : 2801 Questions

default
Posted on Sat, 3 Sep 2016 in Environmental and Occupational Hazards
Question: I have had 8 days of GI problems (running stool), fever for just 1 day, and a lot of fatigue still 10 days out. I still feel feverish but have no temperature when temp is taken. I am not really having the runs any more, but I have weird hunger pains. oh and I just got back form El XXXXXXX 14 days ago. Should I go get tested? I was letting it run its coarse, so to speak.
doctor
Answered by Dr. Saddiq Ulabidin 3 hours later
Brief Answer:
Appear to be an episode of gastroenteritis

Detailed Answer:
Hi! Welcome to health care magic! Thanks for sharing your concerns with us. We will try to help you in best way possible. First of all, it is sad to know what you had gone through.

Based on the history you have shared, it seems as if you are suffering from a attack of gastroenteritis. Bug may have been contracted during your travel or through some contaminated food or drink.

The lethargy and feverish feeling which you are feeling also indicate infection as well as fluids or electrolytes loss. You need to have it tested for sure and you can stool woth stool analysis and blood work up including serum electrolytes and renal function tests to look for any signs of dehydration.

Meanwhile start replacing the lost salts and water through oral rehydration salts and keep temperature record because you may need to have a course of antibiotics like ciprofloxacin alongwith metronidazole alongwith analgesics like acetaminophen. Keep on using soft diets and avoid foods containing high protiens or fats.

Wishing you a speedy recovery. If you have any more questions, feel free to ask. Regards.
Above answer was peer-reviewed by : Dr. Priyanka G Raj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  

Recent questions on  Metronidazole

doctor1 MD

I have been prescribed metronidazole and doxycycline for suspected pid and have been taking them for four days. For the last 9 hours or so I have...

doctor1 MD

my 7 months old baby was passing mucoid stool for last 15 days..at first i started homeopathy medicine(as its has no side effect) but it doesnt...

doctor1 MD

Hello, recently I have been having a lot of vaginal problems. I treated myself for Bacterial Vaginosis with some flagyl and it lead to a yeast...

doctor1 MD

My brother took the antibiotic metronidazole this morning but is a light meth user. I advised him he needs to not do any at all but he did it...

doctor1 MD

I have swollen gums , ulcers on my tongue, and my lower lip has several canker sores. I have been taking metronidazole for the last 3 days. Is this...

doctor1 MD

I have diverticulitis and usually take Bactrim but now I am on Keytruda for lung cancer . I have a prescribed bottle of Metronidazole and don't...

doctor1 MD

I am currently 25 and fighting alcoholism! today it the first day I didn't drink in a while but, i was always drinking hard liquor most days...